Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 11, NWS Brownsville, TX

March 10, 2009Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 10, 2009, 2:40 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 10, 2009, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 2:40 AM CDT (07:40 UTC)
In effect from
Mar 10, 2009, 10:00 AM CDT
Expired
Mar 10, 2009, 6:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-776 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 100740
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 AM CDT TUE MAR 10 2009

...STRONG SOUTHEAST WINDS EXPECTED TODAY...

.SURFACE LOW PRESSURE OVER ADJACENT MEXICO COMBINED WITH HIGH
PRESSURE OVER THE GULF OF MEXICO WILL BRING STRONG SOUTHEAST WINDS
TO COASTAL AREAS OF DEEP SOUTH TEXAS TODAY.

TXZ251-254>257-102300-
/O.NEW.KBRO.WI.Y.0011.090310T1500Z-090310T2300Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
240 AM CDT TUE MAR 10 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS
EVENING.

SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE
EXPECTED THROUGH LATE AFTERNOON. WINDS WILL REMAIN STRONG UNTIL
AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS.

&&

$$

PHILO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 8:06 PM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Mar 9, 8:06 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
806 PM CDT MON MAR 9 2009

.DISCUSSION...UPDATED ZONE FORECAST FOR SKY COVER OVERNIGHT
TONIGHT. RELATIVELY BENIGN CONDITIONS EXPECTED THROUGH THE NEXT 48
HOURS...ALTHOUGH WINDS COULD ENHANCE WILDFIRE CONDITIONS TOMORROW.
REAL WEATHER STORY PLAYS OUT THURSDAY THROUGH SUNDAY...AS A WEAK
COLD FRONT WAFTS AND WANES OVER DEEP SOUTH TEXAS...GENERATING
SHOWERS AND THUNDERSTORMS AND COOLER TEMPERATURES.
&&

.MARINE...THE 7 PM OBSERVATION FROM BUOY020 INDICATED WINDS WERE
SOUTH TO SOUTHEAST AROUND 12 KTS AND SEAS WERE AROUND 5 FT WITH A
PERIOD OF 8 SECONDS. MTRPIL REPORTED SOUTHEAST WINDS AROUND 15 KTS
GUSTING TO AROUND 18 KTS. INTERACTION BETWEEN HIGH PRESSURE ACROSS
THE EASTERN GULF OF MEXICO AND A SERIES OF LOW PRESSURE AREAS IN THE
CENTRAL PLAINS WILL HELP MAINTAIN A MODERATE SOUTHEAST WIND TONIGHT
THROUGH WEDNESDAY. PRESSURE GRADIENT WEAKENS THURSDAY INTO EARLY
FRIDAY AS A COLD FRONT ADVANCES SOUTH INTO SOUTH TEXAS. THIS COLD
FRONT IS PROJECTED TO MOVE...AT THIS TIME...INTO THE COASTAL WATERS
LATER FRIDAY INTO SATURDAY WITH MODERATE NORTH WIND IN WAKE OF THE
FRONT. THE FRONT COULD MOVE INTO THE NORTHERN COASTAL WATERS AS
EARLY AS THURSDAY BECOMING STATIONARY BEFORE A STRONG UPPER
DISTURBANCE PUSHES THE FRONT THROUGH THE REST OF THE COASTAL WATERS
BY SATURDAY. SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE WITH THE
PASSAGE OF THE FRONT.
&&

.AVIATION...VFR CONDITIONS PREVAIL ACROSS DEEP SOUTH TEXAS THIS
EVENING WITH SOUTHEAST SURFACE WINDS SLOWLY DIMINISHING. EXPECT LLWS
TONIGHT AS WINDS DECOUPLE FROM THE SURFACE. THE LOW LEVEL JET SHOULD
ALLOW FOR STRATUS DEVELOPMENT LATE TONIGHT AND INTO TUESDAY MORNING
LOWERING CONDITIONS FROM IFR TO MVFR.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  83  69  83 /   0   0   0   0
BROWNSVILLE          68  85  68  85 /   0   0   0   0
HARLINGEN            66  86  66  86 /   0   0   0   0
MCALLEN              67  87  67  86 /   0   0   0   0
RIO GRANDE CITY      66  88  66  88 /   0   0   0   0
SOUTH PADRE ISLAND   70  81  70  81 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...BOGORAD-59
Hazardous weather outlook, Mar 9, 5:09 AM CDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
509 AM CDT MON MAR 9 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-101015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
509 AM CDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A TIGHT PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST WILL
PROVIDE STRONG SOUTHEAST WINDS ACROSS THE LAGUNA MADRE TODAY. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE FROM NOON
TODAY THROUGH THIS EVENING. SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED FOR THE OFFSHORE WATERS TONIGHT. IN ADDITION...A MODERATE
RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS CAN BE
EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL MOVE INTO THE AREA THURSDAY INTO FRIDAY
PROVIDING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY
NIGHT. IN ADDITION...THE FRONT WILL BRING INCREASING WINDS ON
FRIDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY MAY BE NECESSARY
OVER PORTIONS OF THE MARINE AREAS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:14 AM CDTSmall Craft AdvisoryBRO15 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.